MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM; CATHETER PERCUTANEOUS
Model Number IPN030213
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#(b)(4).
 
Event or Problem Description
It was reported resistance was found when the spring wire guide was inserted into the catheter.The spring wire guide was found kinked during use on the patient.No patient harm was reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire and product lidstock for analysis.Definite signs of use were observed on the returned guide wire.Visual analysis of the guide wire revealed one major kink/bend along the body.The distal j-bend was misshapen but intact.Microscopic examination confirmed the damage and revealed that the distal and proximal welds were spherical and intact.Visual analysis of the catheter could not be performed as it was not returned for analysis.The kink/bend measured 610-660mm from the proximal tip.The overall length of the guide wire measured 685mm which is within the specification limits of 677mm - 687mm per the guide wire product drawing.The outer diameter of the guide wire measured 0.845mm which is within the specification limits of 0.838mm - 0.877mm per the guide wire product drawing.The guide wire was functionally tested per the instructions for use (ifu) provided with this kit, which instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned guide wire was advanced through a lab inventory introducer needle/ars assembly, and passed with little to no resistance.A manual tug test confirmed that both welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage." the customer report of kinked guide wire due to catheter resistance could not be confirmed based on investigation of the returned sample.Visual analysis revealed that the guide wire was kinked/bent along the body.The catheter was not returned.Despite this, the guide wire passed all relevant dimensional and functional requirements, and a device history record review revealed no relevant findings.Based on the customer report and the sample received, the appearance of the damage is consistent with unintentional use error.However, without the catheter returned, the potential root cause cannot be determined.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW HEMODIALYSIS SET: 2-LUMEN 12 FR X 20 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17276185
Report Number3006425876-2023-00642
Device Sequence Number5297088
Product Code DQY
UDI-Device Identifier00801902100276
UDI-Public00801902100276
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/21/2024
Device Model NumberIPN030213
Device Catalogue NumberCU-25122-F
Device Lot Number71F22J3396
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Supplement Date Received by Manufacturer07/31/2023
Initial Report FDA Received Date07/06/2023
Supplement Report FDA Received Date08/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown